Question: Can I sue for not disclaiming that it is a possible side effect?
Question Detail: I have had the birth control implant for 2 years now and (to make this short and to the point) in the medical disclaimer it states may cause ovarian cysts but nothing of breast or body cysts. Now I have 9 cysts in my breast, 1 under each arm, one behind my ear, and 2 on my neck. I have NEVER had a cyst in my life and nor do I have a history of it and Implanon is the ONLY prescription I am on and has been the only for the entire period. These cysts have all developed over the past 3 weeks.
Answer: The first question anyone will ask is what is causing the cysts to develop and is it related to the implant? This is a very technical issue. Before you ever consider suing anyone or any company you first must be sure of your assumptions. You are assuming the Implanton is causing you to develop cysts; and that isn't an assumption you can make without proof. I know little about this implant and the little research I performed did not show cysts being a known side effect. What I'm going to suggest is that you contact a local personal injury lawyer who can act as the go-between with a national firm handling litigation, assuming there is any.
I did locate the Implanon (etonogestrel implant) site with the important safety information. Here are two warnings that appear to be pretty significant.
- The use of IMPLANON may also increase your chance of serious blood clots, especially if you have other risk factors, such as smoking. If you smoke and want to use IMPLANON, you should quit. Some examples of blood clots are deep vein thrombosis (legs), pulmonary embolism (lungs), retinal thrombosis (eyes), stroke (brain), and heart attack (heart). It is possible to die from a problem caused by a blood clot, such as a heart attack or stroke. Tell your doctor at least 4 weeks before if you are going to have surgery or will need to be on bed rest, because you have an increased chance of getting blood clots during surgery or bed rest.
- Cysts may develop on the ovaries and usually go away without treatment but sometimes surgery is needed to remove them.
There are quite a few lawyers advertising litigation against Implanon. I have no idea whether or not this litigation is being successful, that may or may not be the focus of the litigation. Here is the link to Schmidt & Clark out of Washington, D.C. They say they are Super Lawyers so be ready for lawyers wearing tights and capes. You might even get a decoder ring if you hire them. At another of their sites they discuss the side effects but never mention cysts as being one they are interested in. I don’t think I’d worry so much about this as much as just connecting and putting out there your story. After all you never know there may be more women with the same or a very similar problem who haven’t yet spoken out. What you do may help someone else.
Here is a site with real life experiences that may interest you.
There is also an Implanon patient discussion forum.
It is probably important that you have the product removed ASAP and see if the cysts stop developing. First things first I like to say. Good luck and if you need further assistance finding the right attorney let us know.
Post a comment
Post a Comment to "Are cysts a side effect of using Implanon?"To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."